Alert archive / Florida / Small Craft Advisories in 2023
Small Craft Advisory 39, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 6, 2023, 4:17 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2023, 4:17 AM EST (09:17 UTC)
- Expired
- Dec 7, 2023, 4:32 AM EST
- In force
- 24 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
552 WHUS72 KKEY 060917 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 417 AM EST Wed Dec 6 2023 GMZ031>035-042>044-052>055-072>075-061600- /O.NEW.KKEY.SC.Y.0039.231206T0917Z-231206T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 417 AM EST Wed Dec 6 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North to northeast winds near 20 knots. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ LIW
4 follow-up statements
857 WHUS72 KKEY 061520 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1020 AM EST Wed Dec 6 2023 GMZ031>035-042>044-052>055-072>075-062200- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-231206T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1020 AM EST Wed Dec 6 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North to northeast winds near 20 knots and seas 4 to 7 feet tonight in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
444 WHUS72 KKEY 062124 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 424 PM EST Wed Dec 6 2023 GMZ031>035-042>044-052>055-072>075-070530- /O.EXT.KKEY.SC.Y.0039.000000T0000Z-231207T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 424 PM EST Wed Dec 6 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North to northeast winds increasing to near 20 knots, and seas 4 to 7 feet tonight in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ BT
445 WHUS72 KKEY 070335 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1035 PM EST Wed Dec 6 2023 GMZ031>035-042>044-052>055-072>075-071000- /O.CON.KKEY.SC.Y.0039.000000T0000Z-231207T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1035 PM EST Wed Dec 6 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North to northeast winds increasing to near 20 knots, and seas 4 to 7 feet tonight in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, Gulf waters including the Dry Tortugas, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
959 WHUS72 KKEY 070932 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 432 AM EST Thu Dec 7 2023 GMZ031>035-042>044-052>055-072>075-071045- /O.CAN.KKEY.SC.Y.0039.000000T0000Z-231207T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 432 AM EST Thu Dec 7 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased to below 20 knots. As a result, the Small Craft Advisory has been cancelled for the Florida Keys coastal waters. $$ NB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 10:40 PM EST, 5 hours 37 minutes earlier.
Area forecast discussion, Dec 5, 10:40 PM EST, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Key West FL 1040 PM EST Tue Dec 5 2023 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 1002 PM EST Tue Dec 5 2023 A 1028 mb surface high is spilling south through the Plains. Meanwhile, a low pressure system is strengthening to the east of the Carolinas. These two systems will drive a cold front through the Keys overnight. Looking across Florida, it is hard to define a dewpoint gradient along the front, with values dropping linearly. Nevertheless, dewpoint values currently in the lower 60s across the Keys will fall into the 50s by daybreak. North winds average 8 to 13 knots at the Reef, but will increase to 15 to 20 knots in the next few hours. Shockingly, SSTs at Key West Harbor and Vaca Key are back near 80, so overnight lows will be limited to the mid to upper 60s. The forecast is on track and needs no adjustments. && .MARINE... Issued at 1002 PM EST Tue Dec 5 2023 There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. Gentle to moderate northerly breezes will freshen overnight as the next front pushes through the Florida Keys coastal waters. Fresh breezes and cooler, drier weather are expected Wednesday and Wednesday night. Moderate breezes will shift from northeast to southeast Thursday through Saturday night as high pressure moves east into the western North Atlantic. Another cold front will approach the Keys Sunday and Sunday night with slackening breezes ahead of the front. && .AVIATION... (00Z TAFS) Issued at 1002 PM EST Tue Dec 5 2023 VFR and gusty northerly breezes will prevail at the EYW and MTH terminals overnight. && .PRELIMINARY POINT TEMPS/POPS... Key West 69 73 63 75 / 0 0 0 0 Marathon 66 72 62 74 / 0 0 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....CLR Data Acquisition.....AP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 6, 4:17 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 417 AM EST Wed Dec 6 2023 FLZ076>078-GMZ031>035-042>044-052>055-072>075-070930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 417 AM EST Wed Dec 6 2023 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Fresh northerly breezes have developed behind an ongoing frontal passage. Therefore, Small Craft Advisories are in effect for all Florida Keys coastal waters. Breezes will briefly slacken this afternoon and freshen again quickly after sunset. Additional Small Craft conditions are expected tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Conditions will be marginally conducive for isolated thunderstorms as a front passes through Sunday and Sunday evening. The main hazards will be the potential for gusty winds, bouts of lightning, and reduced visibility within moderate to heavy rainfall. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Florida, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.